Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 118, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 20, 2018, 3:17 AM EST. It took effect at Dec 21, 2018, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 3:17 AM EST (08:17 UTC)
- In effect from
- Dec 21, 2018, 1:00 AM EST
- Expired
- Dec 21, 2018, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
300 WHUS71 KBUF 200817 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 317 AM EST Thu Dec 20 2018 LOZ042-043-201630- /O.NEW.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 317 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 1 AM to 10 AM EST Friday. * WINDS...East 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Hitchcock
5 follow-up statements
710 WHUS71 KBUF 201622 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1122 AM EST Thu Dec 20 2018 LOZ042-043-210030- /O.CON.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1122 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... * WINDS...East 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
150 WHUS71 KBUF 202050 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 350 PM EST Thu Dec 20 2018 LOZ044-045-210500- /O.EXB.KBUF.SC.Y.0118.181221T0800Z-181221T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 350 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 3 AM to 10 AM EST Friday. * WINDS...Southeast to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-210500- /O.CON.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 350 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... * WINDS...East 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
252 WHUS71 KBUF 210243 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 943 PM EST Thu Dec 20 2018 LOZ042-043-211045- /O.CON.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 943 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... * WINDS...East 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-211045- /O.CON.KBUF.SC.Y.0118.181221T0800Z-181221T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 943 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... * WINDS...Southeast to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
766 WHUS71 KBUF 210811 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 311 AM EST Fri Dec 21 2018 LOZ044-211615- /O.CAN.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/ /O.NEW.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 311 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 4 AM EST Sunday. * WINDS...West 20 to 25 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-211615- /O.CAN.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/ /O.NEW.KBUF.SC.Y.0119.181222T0800Z-181223T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 311 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 4 AM EST SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 3 AM Saturday to 4 AM EST Sunday. * WINDS...West 20 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-211615- /O.CON.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/ /O.NEW.KBUF.SC.Y.0119.181222T0200Z-181223T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 311 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 1 AM EST Sunday. * WINDS...East 15 to 25 knots this morning. West 20 to 25 knots tonight and Saturday. * WAVES...4 to 6 feet this morning. 5 to 8 feet tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-211615- /O.CON.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/ /O.NEW.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 311 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 4 AM EST Sunday. * WINDS...East 15 to 25 knots this morning. West 20 to 25 knots late tonight through Saturday night. * WAVES...4 to 6 feet this morning. 7 to 10 feet late tonight through Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-211615- /O.NEW.KBUF.SC.Y.0119.181222T0000Z-181223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 311 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST SATURDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 10 PM EST Saturday. * WINDS...West 20 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-211615- /O.NEW.KBUF.SC.Y.0119.181222T0200Z-181222T1800Z/ Lower Niagara River- 311 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SATURDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 1 PM EST Saturday. * WINDS...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Hitchcock
635 WHUS71 KBUF 211446 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 946 AM EST Fri Dec 21 2018 LOZ042-212300- /O.EXP.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/ /O.CON.KBUF.SC.Y.0119.181222T0200Z-181223T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 946 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... * WINDS...East 15 to 25 knots this morning. West 20 to 25 knots tonight and Saturday. * WAVES...4 to 6 feet this morning. 5 to 8 feet tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-212300- /O.EXP.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/ /O.CON.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 946 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... * WINDS...East 15 to 25 knots this morning. West 20 to 25 knots late tonight through Saturday night. * WAVES...4 to 6 feet this morning. 7 to 10 feet late tonight through Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-212300- /O.CON.KBUF.SC.Y.0119.181222T0000Z-181223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 946 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST SATURDAY... * WINDS...West 20 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-212300- /O.CON.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 946 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST SUNDAY... * WINDS...West 20 to 25 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-212300- /O.CON.KBUF.SC.Y.0119.181222T0800Z-181223T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 946 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS...West 20 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-212300- /O.CON.KBUF.SC.Y.0119.181222T0200Z-181222T1800Z/ Lower Niagara River- 946 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 12:22 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 20, 12:22 AM EST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1222 AM EST Thu Dec 20 2018 .SYNOPSIS... High pressure off the Mid-Atlantic coast will result in dry conditions and above normal temperatures which will last through most of the day Thursday. Low pressure will track along the Appalachians to Western New York with widespread rain across the area for Thursday night through Saturday morning. Cooler air will build in behind this system, with precipitation changing over to snow before ending on Saturday. && .NEAR TERM /THROUGH TODAY/... IR satellite showing clear skies across the bulk of the region, with the first of the high/thin cirrus moving into Western NY. High pressure will remain off the Mid-Atlantic coast overnight. The eastern Great Lakes will stay protected by a strong upper level ridge tonight with dry conditions continuing. Patchy high clouds will move across the region, with otherwise mostly clear skies overnight. Temperatures will fall into the low to mid 30s except upper 20s across the western Southern Tier and lower to mid 20s in Lewis County. Thursday, two low pressure systems converge on the eastern Great Lakes bringing cloud cover and eventually rain towards the late afternoon. High pressure will be well off the Mid-Atlantic coast while one low pressure moves across the Upper Great Lakes and another across the southeast U.S. An amplified upper level trough will progress eastward across the Mississippi River Valley. A slug of Gulf and Atlantic deep-layer moisture will surge northward into the Mid-Atlantic. The exit region of a strengthening upper level jet will be across the Northeast Thursday afternoon. Subsidence and dry air will likely keep our region dry until sunset. Temperatures will rise into the mid 40's to around 50 by afternoon. The surge of moisture will quickly enter southern NY Thursday evening and quickly move northward spreading across the eastern Great Lakes by midnight. A 40-50kt 850mb moisture transport will advect high PWAT air into the region. This will cause rain to become moderate to heavy at times Thursday night. Luckily, rain and an inversion will keep these strong winds aloft. Rainfall amounts of three quarters to one inch are expected Thursday night. As we move into Friday, low pressure will move across interior NYS while it extends south into the southeast where cyclogenesis is ongoing. The strongest winds and plume of high PWAT air will move east along the eastern seaboard. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... A break in widespread rain is expected Friday as the best forcing moves to the east. Low pressure across the southern Appalachians will track into central PA by Friday afternoon. This will put a thermal gradient across WNY with winds transitioning to west- northwest across far WNY. Frontogenesis is likely to occur on the northwest side of the approaching low pressure and another area of widespread rain will approach WNY from the south. Rainfall amounts of a quarter to half inch expected Friday. Mild temperatures continue with highs in the upper 40's to low 50's. Surface low pressure will continue to track off to the northeast into Quebec Friday night. Cold air advection behind this system cold front will gradually transition precipitation over from rain to snow showers. However, this change over will be a slow process from west to east as the 850 thermal boundary moves eastward and then becomes cold enough behind the front to support snow. Even with the change over accumulations at this point look meager with the main system and its deformation zone already for the most departed our region. With continued strong cold air advection behind this system overnight, 850T are expected to fall between -6C to -9C by early Saturday morning. There will be some minor accumulating snow behind the cold front. Although, with the loss of deep synoptic moisture and with the system pulling away lake response will be limited off both lake Erie and Ontario. Snowfall amounts at this point, having mentioned the limiting factors, will likely only support amounts in the range of 1 to 3 inches at best. Possibly a few isolated higher amounts in some favored upslope-higher terrain locations. Elsewhere, lower elevation can expect amounts of an inch or less of accumulation. Saturday, the system continues to further pull further away from the area off into the Canadian Maritimes. There will be continued scattered snow showers especially east and southeast of both lakes with brisk and chilly northwesterly flow across the CWA. Saturday evening, weak ridging will build in aloft, with drier air continuing to filter into the Lower Great Lakes, expect any residual snow showers to diminish across the region. With ridging building overhead, a brief period of relatively quiet and dry conditions can be expected Saturday night. Sunday, a weak clipper system may introduce a few flurries or snow showers as it approaches the region. This clipper and its parent upper level trough will also help to re-introduce a shot of cold air aloft with 850T again falling to -8C to -9C. With a west-northwest flow regime, some areas of lake enhanced snow showers will be possible again east-southeast of both lakes. Otherwise, look for early morning with lows Sunday by daybreak in the 20s and highs for both Saturday and Sunday in the 30s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Sunday night and Monday the medium range guidance remains in general agreement on a modest clipper system traversing our region from west to east...while providing us a general chance for some snow showers. With the clipper and its parent upper level trough also helping to re-introduce some colder air aloft...a general westerly flow may also lead to some areas of lake enhanced snows over areas east of the lakes. In the wake of this system...another surface ridge and attendant drier air then looks to build across our region Christmas Eve...which should translate into diminishing lake effect snow showers east and southeast of the lakes...and mainly dry weather elsewhere. After that...the various guidance packages diverge rather radically with respect to the timing and track of the next system Tuesday and Wednesday...with rather poor model-to-model and run-to-run consistency noted over the last 24 hours. On the one extreme is the ECMWF which is considerably faster and much further south...which would favor below normal temperatures along with chances of snow showers returning by as early as Christmas Day...while on the other is the GFS which is slower and much further north... which would allow for a dry Christmas Day followed by a return of well above average temperatures by the end of the period. Given these large differences and resultant very low forecast confidence...for now have just maintained general slight chance to low chance PoPs throughout the last couple days of this period...along with temperatures averaging out near normal. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... VFR flight conditions will continue through the rest of the overnight and through Thursday evening. Mainly clear skies overnight will give way to thickening and lowering high clouds Thursday ahead of the next system. Strong warm advection will quickly overspread the area Thursday evening ahead of a strong and large low moving out of the southeast states. Light rain will develop by mid evening and quickly ramp up to moderate to heavy rain by around midnight. VSBY will drop to at least MVFR, with some areas of IFR in embedded heavy rain. CIGS will also rapidly deteriorate to widespread IFR Thursday night a few hours after the rain begins as the low levels saturate. Outlook... Friday...MVFR/IFR with periods of rain. Saturday...MVFR/IFR with light snow showers likely. Sunday and Monday...MVFR with scattered snow showers. && .MARINE... Winds will be light out of the south through late Thursday as an area of high pressure shifts southeast toward the Mid- Atlantic through the day today. An approaching area of low pressure late Thursday into Friday will cause winds to shift to the northeast early Friday and then to the west and northwest starting Friday afternoon. Shifting and increasing winds starting early Friday may be close to small craft levels. Late Friday into the weekend winds and waves look a little stronger for small craft conditions. && .HYDROLOGY... There is a low, but non zero, flood risk Friday into Saturday. Rainfall is expected to average between 1 and 2 inches. Most of the area should handle this rainfall however, the greatest snowpack (8-12 inches) resides in the Tug Hill and western Adirondacks region. Mild temperatures coupled with the rainfall may cause some issues in the Black River basin. Currently, river ensembles suggest some rivers and creeks may reach action stage but are likely to stay below flood stage. This risk will be monitored. Latest guidance keeps the plume of deepest moisture to our east, but if this axis shifts west then the risk for flooding would increase. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel/Hitchcock/HSK SHORT TERM...AR/HSK LONG TERM...JJR AVIATION...Hitchcock MARINE...Apffel/SW HYDROLOGY...AR/HSK/Apffel
Hazardous weather outlook, Dec 19, 3:00 PM EST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 300 PM EST Wed Dec 19 2018 NYZ001>005-010>014-019>021-085-202000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 300 PM EST Wed Dec 19 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-202000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 300 PM EST Wed Dec 19 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-202000- Oswego-Jefferson-Lewis- 300 PM EST Wed Dec 19 2018 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain will spread across the region Thursday night and into Friday. Rainfall amounts of one to two inches are expected and coupled with a decent snowpack may cause rivers to approach flood stage into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.